`a`
Discrete and Continuous Dynamical Systems - Series A (DCDS-A)
 

A convergent numerical scheme for the Camassa--Holm equation based on multipeakons

Pages: 505 - 523, Volume 14, Issue 3, March 2006

doi:10.3934/dcds.2006.14.505       Abstract        Full Text (377.1K)       Related Articles

Helge Holden - Department of Mathematical Sciences, Norwegian University of Science and Technology, NO-7491 Trondheim, Norway (email)
Xavier Raynaud - Department of Mathematical Sciences, Norwegian University of Science and Technology, NO--7491 Trondheim, Norway (email)

Abstract: The Camassa--Holm equation $u_t$$-$uxxt+3u$u_x-2u_x$uxx-uuxxx=0 enjoys special solutions of the form $u(x,t)=$Σi=1n$p_i(t)e^{-|x-q_i(t)|}$, denoted multipeakons, that interact in a way similar to that of solitons. We show that given initial data $u|_{t=0}=u_0$ in $H^1$(R) such that u-uxx is a positive Radon measure, one can construct a sequence of multipeakons that converges in Lloc(R, Hloc1(R)) to the unique global solution of the Camassa--Holm equation. The approach also provides a convergent, energy preserving nondissipative numerical method which is illustrated on several examples.

Keywords:  Camassa–Holm equation, peakons, numerical methods.
Mathematics Subject Classification:  Primary: 65M06, 65M12; Secondary: 35B10, 35Q53.

Received: February 2005;      Revised: May 2005;      Published: December 2005.